MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB; PISTON SYRINGE
Model Number 305789
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: no photos or samples were received by our quality team for evaluation, therefore, the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.Investigation conclusion: unable to confirm the customer experience as no photo / sample is received for investigation.End user risk assessment: based on 15 months complaint trending (from period of jun 2019 to aug 2020), there are 52 complaints for safety mechanism failure.As per p-eura document, (b)(4), the severity for safety mechanism failure is severe (s4) occurrence for safety mechanism failure.(total safety mechanism failure complaints in 15 months / 15 months sales volume) x 1,000,000.(52 / 310,747,922) x 1,000,000 = 0.167 ipm which is improbable (o1).The risk is acceptable per ms-qs-034.Root cause description: no photo/ sample were returned for investigation.Root cause could not be determined.The complaint will be re-opened and re-investigated if the sample is returned.Rationale: the complaint will continued to be tracked and monitored.
 
Event or Problem Description
It was reported that an unspecified number of syringes 1ml ll w/ndl eclipse 27x1/2 rb experienced safety mechanism failure after use.The following information was provided by the initial reporter: material no.305789; batch no.Unknown.Complaint 3 of 5.I have now had 2 staff with needle sticks related to malfunctioning safety shields on the bd eclipse 27g x ½" needle (ref 305789), plus others who have expressed concerns, but were not stuck.Unfortunately, none of them provided a lot number or expiration date, however, i believe all of the concerns have arisen in the last month or two, if that helps.Concerns have included: after the safety shield was engaged, the needle bent and poked out the side of the shield.The rn heard the shield click and it appeared to be engaged but then it disengaged/flipped down leaving the needle exposed.The safety shield bent & cracked when engaged, leaving the needle exposed the shield fell off.I know nurses have also expressed that the flip-up shield safety feature is more challenging to engage and leaves more room for a needle-stick injury than a safety device that engages automatically following injection (such as a pop-up shield that is activated by depressing the plunger).Thank you for your help on this important issue.

Brand Name
SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10554527
Report Number8041187-2020-00589
Device Sequence Number3161478
Product Code FMF
UDI-Device Identifier30382903057895
UDI-Public30382903057895
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305789
Device Catalogue Number305789
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;